Home
My Account
About Us
Forum
Contact us
الواجهة العربية
epharmaweb.com
Medical News Medical News
Aricles Articles
Events Events
Guidelines Guidelines
Videos Library Videos Library
Diseases Diseases
Follow us : facebook twitter Digg Linkedin Boxiz
Newsletter

Please select the categories you are intersted in:
News Articles Guidelines Events Videos Journals' abstracts

Latest Subscribers
Advanced Search »



Acetaminophen Use in Adolescents Doubles The Risk Of Asthma


Acetaminophen Use in Adolescents Doubles The Risk Of Asthma

Asthma and eczema have been proved to be resulting from the use of acetaminophen, it can even double the risk of asthma in adolescents who use the drug monthly in opposition to those who haven’t used it at all.

There’s a 50% greater risk of asthma for those who use the drug yearly.The research is published online ahead of the print edition of the American Journal of Respiratory and Critical Care Medicine.This study has identified that the reported use of acetaminophen in 13 and 14 year old adolescent children was related to exposure-dependent high risk of asthma symptoms.

 

Two written questionnaires and one video questionnaire were administered as part of the program to more than 300, 000 adolescents aged 13 and 14 years in 113 centers throughout 50 countries, asking them to quantify their use of acetaminophen and their asthma, allergy and eczema symptoms.

 

There was a significant relation between acetaminophen use and risk of eczema and asthma. The risk of asthma for medium users is 43% higher than non-users; high users had 2.51 times the risk of non-users. Just like the risk of rhinoconjunctivitis that was 38% higher for medium users and 2.39 times as great for high users compared to non-users. The relative risks were 31% and 99%, respectively for eczema. Causality could not be determined as this was a cross-sectional study.

 

There are a number of biologically plausible explanations for how acetaminophen might raise the risk of allergy and asthma. Acetaminophen may have a systemic inflammatory effect, possibly raising oxygen stress causing the depletion of glutathione-dependent enzymes that my in turn lead to enhanced TH2 allergic immune reactions. In addition, acetaminophen may suppress the immune reaction and prolong the symptomatic illness from, rhinovirus infection that is a common reason behind the occurrence of severe asthma exacerbations in childhood. 

 

To be briefly speaking, the overall population referable risks for present symptoms of severe asthma were around 40%, suggesting that major public health significance would be when the relations were causal. Randomized controlled trials are now urgently needed to investigate this relationship further and guide the use of antipyretics, not only in children but in pregnancy and adult life as well.

---------------------------------------
Prepared By: Dr. Adel Al-Haj Saleh
 


اضغط هنا للقراءة باللغة العربية


Source :

Miscellaneous sources






Other Comments

Add a comment

You must sign in to use this servcie

Username:
Password:


facebook comments

Forgot your password


sign up

Consultants Corner

Dr. Tahsin Martini

Dr. Tahsin Martini Degree status: M.D. in Ophthalmology

Dr. Samer Al-Jneidy

Dr. Samer Al-Jneidy Pediatrician

Dr. Hani Najjar

Dr. Hani Najjar Pediatrics, Neurology

Dr. Talal Sabouni

Dr. Talal Sabouni UROLOGY AND KIDNEY TRANSPLANT

Samir Moussa M.D.

Samir Moussa M.D. ENT Specialist

Dr . Dirar Abboud

Dr . Dirar Abboud Hepatologist – Gastroenterologist

Yaser Habrawi , F.R.C.S.Ed

Yaser Habrawi , F.R.C.S.Ed Consultant Ophthalmologist

Dr. Faisal Dibsi

Dr. Faisal Dibsi Specialist of Otolaryngology - Head and Neck Surgery
Poll

Which of the following you are mostly interested in?

Cancer Research
Mental Health
Heart Disease & Diabetes
Sexual Health
Obesity and Healthy Diets
Mother & Child Health

Disclaimer : This site does not endorse or recommend any medical treatment, pharmaceuticals or brand names. More Details